Sunday, August 7, 2022

Advil Sinus Congestion And Pain Drowsiness

What Other Drugs Will Affect This Medicine

Advil Sinus Congestion & Pain – Crowdtap

Ask your doctor before using ibuprofen if you take an antidepressant such as citalopram, escitalopram, fluoxetine , fluvoxamine, paroxetine, sertraline , trazodone, or vilazodone. Taking any of these medicines with an NSAID may cause you to bruise or bleed easily.

Ask a doctor or pharmacist before using Advil Allergy Sinus with any other medications, especially:

  • a blood thinner

  • heart or blood pressure medication, including a diuretic or “water pill” or

  • steroid medicine .

This list is not complete. Other drugs may interact with chlorpheniramine, ibuprofen, and pseudoephedrine, including prescription and over-the-counter medicines, vitamins, and herbal products. Not all possible drug interactions are listed here.

What Is The Most Important Information I Should Know About Advil Sinus Congestion & Pain

Ibuprofen can increase your risk of fatal heart attack or stroke, even if you don’t have any risk factors. Do not use this medicine just before or after heart bypass surgery .

Ibuprofen may also cause stomach or intestinal bleeding, which can be fatal. These conditions can occur without warning while you are using ibuprofen, especially in older adults.

You should not use this medicine if you are allergic to ibuprofen or phenylephrine, or if you have ever had an asthma attack or severe allergic reaction after taking aspirin or an NSAID.

Ask a doctor or pharmacist if this medicine is safe to use if you have:

  • heart disease, high blood pressure, diabetes
  • a heart attack or stroke
  • a stomach ulcer or bleeding
  • asthma

What To Look For When Buying Otc Sinus Decongestants

When youre figuring out which decongestant to buy, youll need to determine whats causing your congestion. If its allergies, youll probably want a product that contains an antihistamine ingredient like diphenhydramine.

If you have cold or flu symptoms, you may be looking for a product that includes phenylephrine or pseudoephedrine. Some OTC sinus decongestant formulas include both antihistamines and decongestant ingredients, and some add in pain relief ingredients such as ibuprofen to their formula. Treat for symptoms that you have, not for additional symptoms that you dont have.

Recommended Reading: What Is The Best Over The Counter Sinus Pressure Medicine

Can Advil Cold & Sinus Cause Any Gastrointestinal Side Effects

Studies show that gastrointestinal issues are reported by roughly 25% of patients. Typically, these side effects are generally mild. Most gastrointestinal side effects do not extend past slight nausea and abdominal pain. More serious, yet uncommon gastrointestinal symptoms occur in an even smaller percentage of users. They include ulcers, hemorrhages and inflammation of the pancreas and colon.

Evaluate your personal and family medical history to determine whether you are at risk for any gastrointestinal issues, particularly the more unusual and severe side effects. Review this history together with your doctor to find out whether it is safe for you to take Advil Cold & Sinus.

How Severe Are The Symptoms

Advil Sinus Congestion and Pain Coated Tablets, Non

Most sinus infections go away on their own without severe symptoms or complications. If a sinus infection is caused by bacteria, you may need antibiotics.

Many cases of COVID-19 may be mild or moderate. The World Health Organization estimates that

Heres what to do next whether you think that you have a sinus infection or COVID-19.

Read Also: Allergy Asthma And Sinus Center Cary Nc

Recommended Reading: Do I Need Medication For A Sinus Infection

What Should I Avoid While Taking Ibuprofen And Pseudoephedrine

Avoid drinking alcohol. It may increase your risk of stomach bleeding.

Avoid taking aspirin while you are taking ibuprofen.

Avoid taking ibuprofen if you are taking aspirin to prevent stroke or heart attack. Ibuprofen can make aspirin less effective in protecting your heart and blood vessels. If you must use both medications, take the ibuprofen at least 8 hours before or 30 minutes after you take the aspirin .

Ask a doctor or pharmacist before using any other cough, cold, or pain medicine. Many combination medicines contain ibuprofen or pseudoephedrine. Taking certain products together can cause you to get too much of this medicine.

What Happens If I Miss A Dose

As ibuprofen and pseudoephedrine are used when they are needed, you may not be on a schedule of doses. If you are on a schedule of doses, use the doses that stopped using it as soon as you remember. Skip the dose that ceased to use if it is almost time for the next dose. Do not use more medicine to achieve the dose that stopped using.

You May Like: Natural Cure For Allergies And Sinus

What Should I Discuss With My Healthcare Provider Before Taking Ibuprofen And Pseudoephedrine

Ibuprofen can increase your risk of fatal heart attack or stroke, especially if you use it long term or take high doses, or if you have heart disease. Even people without heart disease or risk factors could have a stroke or heart attack while taking this medicine.

Do not use this medicine just before or after heart bypass surgery .

Ibuprofen may also cause stomach or intestinal bleeding, which can be fatal. These conditions can occur without warning while you are using ibuprofen and pseudoephedrine, especially in older adults.

You should not use this medicine if you are allergic to ibuprofen or pseudoephedrine, or if you have ever had an asthma attack or severe allergic reaction after taking aspirin or an NSAID.

Do not use ibuprofen and pseudoephedrine if you have used an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include isocarboxazid, linezolid, methylene blue injection, phenelzine, rasagiline, selegiline, tranylcypromine, and others.

Do not give ibuprofen to a child younger than 12 years old.

Ask a doctor or pharmacist if it is safe for you to take this medicine if you have:

Taking ibuprofen during the last 3 months of pregnancy may harm the unborn baby. Do not use ibuprofen and pseudoephedrine without a doctors advice if you are pregnant.

Read Also: Wisdom Teeth Sinus Pain Relief

Can You Take Advil Cold And Sinus On An Empty Stomach

Smiley360 Mission kit for Advil Sinus & Congestion & Pain

You do not have to take Advil with food. However, if you experience an upset stomach, you can take it with food or milk. If you have a history of serious stomach problems like ulcers, be sure that you talk to your doctor before taking Advil or any NSAID.

Recommended Reading: Can You Drink On Sinus Infection Antibiotics

Read Also: How To Relieve Sinus Pressure Quickly

Stop Use And Ask A Doctor If

  • you experience any of the following signs of stomach bleeding:
  • feel faint
  • have bloody or black stools
  • have stomach pain that does not get better
  • you have symptoms of heart problems or stroke:
  • chest pain
  • weakness in one part or side of body
  • slurred speech
  • pain gets worse or lasts more than 7 days
  • fever gets worse or lasts more than 3 days
  • nasal congestion lasts for more than 7 days
  • redness or swelling is present in the painful area
  • you get nervous, dizzy, or sleepless
  • symptoms continue or get worse
  • any new symptoms appear
  • If pregnant or breast-feeding, ask a health professional before use. It is especially important not to use ibuprofen during the last 3 months of pregnancy unless definitely directed to do so by a doctor because it may cause problems in the unborn child or complications during delivery.

    Keep out of reach of children. In case of overdose, get medical help or contact a Poison Control Center right away.

    What Are The Symptoms Of A Sinus Infection

    So if youve ever had a sinus infection before, you know they feel pretty miserable: The more common symptoms are nasal congestion, discolored mucous from the nose, post nasal drainage, facial pain, facial pressure, decreased smell and taste, says Dr. Duyka. Some patients also experience ear pain, upper tooth pain, sore throat, bad breath, and/or cough.

    But heres some quick advice: That whole thing about the color of your snot telling you whether or not you have a bacterial or viral infection? Thats a myth, Donald Ford, MD, a family medicine physician at the Cleveland Clinic, tells Health. The green-yellow color of mucus that can develop is a byproduct of our own white blood cells, which we use to fight any kind of infection, viral or bacterial, so we cant tell the cause from the color of the mucus, she says. When mucus is thick and dark it usually suggests some mild dehydration, and you should increase fluid intake and use lots of saline spray to keep the mucus thin.

    RELATED: What Does It Mean to Have a Chronic Sinus Infection?

    Don’t Miss: The Best Antibiotic For Sinus Infection

    What Other Drugs Will Affect Advil Sinus Congestion & Pain

    Ask your doctor before using Advil Sinus Congestion & Pain if you take an antidepressant. Taking certain antidepressants with an NSAID may cause you to bruise or bleed easily.

    Ask a doctor or pharmacist before using Advil Sinus Congestion & Pain with any other medications, especially:

    • a blood thinner

    • heart or blood pressure medication, including a diuretic or “water pill” or

    • steroid medicine .

    This list is not complete. Other drugs may affect Advil Sinus Congestion & Pain, including prescription and over-the-counter medicines, vitamins, and herbal products. Not all possible drug interactions are listed here.

    Pharmacist Tips For Ibuprofen/pseudoephedrine

    Advil Cold &  Sinus Non

    Some people have a hard time sleeping after taking ibuprofen/pseudoephedrine because pseudoephedrine can cause insomnia. If you have a hard time falling asleep after taking this medication, take it earlier in the day and not too close to bedtime.

    Stop using ibuprofen/pseudoephedrine and contact your provider if you have a fever that lasts more than 3 days, nasal congestion that lasts for more than 7 days, or if there is redness or swelling in a painful area. These might be signs of a serious infection or medical condition.

    If you get nervous, dizzy, or cant sleep, or if any new symptoms appear or your symptoms get worse, stop taking ibuprofen/pseudoephedrine. Contact your provider right away because these might be signs of a more serious medical condition.

    Dont start any new medications while taking ibuprofen/pseudoephedrine, especially other NSAIDs or decongestants, without talking to your provider or pharmacist first. Doing so can raise your risk of severe side effects, including stomach bleed, heart attack, stroke, or even death. Tell your provider or pharmacist about all the medications youre taking to make sure ibuprofen/pseudoephedrine is safe for you.

    Dont take ibuprofen/pseudoephedrine if youre taking or have taken an MAOI, such as selegiline or phenelzine , within the past 2 weeks. This combination can cause dangerous changes to your blood pressure. If you have taken an MAOI in the past 2 weeks, contact your provider for other options to treat your symptoms.

    Read Also: Does Flonase Help Sinus Pressure

    How To Cope With Side Effects

    What to do about:

    • feeling or being sick â try taking pseudoephedrine with or after a meal or snack. It may also help if you do not eat rich or spicy food. If you have been sick, drink plenty of water by having frequent sips to avoid dehydration. Signs of dehydration include peeing less than usual or having strong-smelling pee.
    • headaches â make sure you rest and drink plenty of fluids. Do not drink too much alcohol. Ask a pharmacist to recommend a painkiller. If your headache does not go away, stop taking pseudoephedrine or see your doctor. It may be because pseudoephedrine can increase your blood pressure.
    • dry mouth â chew sugar-free gum or suck sugar-free sweets.
    • feeling restless, nervous or shaky â stop taking pseudoephedrine and talk to a doctor if symptoms do not go away. Ask a pharmacist about trying a different medicine.
    • difficulty sleeping â try not to have a big meal in the evening and avoid drinking alcohol, tea or coffee. Try not to watch television or use your mobile phone before going to bed. Try to relax for an hour before bedtime.

    Advil Sinus Congestion & Pain Side Effects

    Get emergency medical help if you have signs of an allergic reaction or a severe skin reaction .

    Get emergency medical help if you have signs of a heart attack or stroke: chest pain spreading to your jaw or shoulder, sudden numbness or weakness on one side of the body, slurred speech, leg swelling, feeling short of breath.

    Stop using Advil Sinus Congestion & Pain and call your doctor at once if you have:

    • severe dizziness or nervousness, trouble sleeping

    • swelling, rapid weight gain

    • shortness of breath

    • new or worsening stomach pain or

    • signs of stomach bleeding–bloody or tarry stools, coughing up blood or vomit that looks like coffee grounds.

    Common side effects may include:

    • sleep problems or

    • feeling nervous or excited.

    This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

    Recommended Reading: Best Non Penicillin Antibiotic For Sinus Infection

    How Long Do The Effects Of Advil Sinus Congestion & Pain Last How Is It Dosed

    Adults and children 12 years of age and over: take 1 tablet every 4 hours while symptoms persist. Do not use more than 6 tablets in any 24-hour period unless directed by a doctor. Children under 12 years of age: do not use because this product contains too much medication for children under this age.

    Causes Of Your Sinus Infection

    Advil Sinus Congestion & Pain

    Nearly 31 million Americans get a sinus infection each year, according to the American College of Allergy, Asthma and Immunology.

    The inflammation of the lining of your sinuses, the air-filled pockets in your face that sit around your nose, is caused by a viral or bacterial infection. A viral upper respiratory infection, also known as the common cold, or allergies can block your sinuses. This blockage promotes the development of a secondary infection.

    You may have heard the urban legend that you can tell the cause of your sinus infection by the color of your mucus. According to Dr. Donald Ford, a family medicine physician at the Cleveland Clinic, this is a myth.

    The green-yellow color of mucus that can develop is a byproduct of our own white blood cells, which we use to fight any kind of infection, viral or bacterial, so we cant tell the cause from the color of the mucus, he said. When mucus is thick and dark it usually suggests some mild dehydration, and you should increase fluid intake and use lots of saline spray to keep the mucus thin.

    Also Check: Best Medicine For Sinus Pressure And Congestion

    Read Also: How To Detect Sinus Infection

    Advil Cold & Sinus Side Effects

    Get emergency medical help if you have signs of an allergic reaction or a severe skin reaction .

    Get emergency medical help if you have signs of a heart attack or stroke: chest pain spreading to your jaw or shoulder, sudden numbness or weakness on one side of the body, slurred speech, leg swelling, feeling short of breath.

    Stop using Advil Cold & Sinus and call your doctor at once if you have:

    • confusion, severe drowsiness, ringing in your ears, severe dizziness, feeling like you might pass out

    • fast, pounding, or uneven heartbeat

    • easy bruising or bleeding

    • a skin rash, no matter how mild

    • signs of stomach bleeding–bloody or tarry stools, coughing up blood or vomit that looks like coffee grounds

    • liver problems–loss of appetite, stomach pain , tiredness, itching, dark urine, clay-colored stools, jaundice

    • kidney problems–little or no urination, swelling in your feet or ankles, feeling tired or short of breath or

    • nerve problems–fever, headache, neck stiffness, chills, increased sensitivity to light, seizure .

    Common side effects may include:

    Before Taking This Medicine

    Ibuprofen can increase your risk of fatal heart attack or stroke, even if you don’t have any risk factors. Do not use this medicine just before or after heart bypass surgery .

    Ibuprofen may also cause stomach or intestinal bleeding, which can be fatal. These conditions can occur without warning while you are using ibuprofen, especially in older adults.

    You should not use this medicine if you are allergic to ibuprofen or phenylephrine, or if you have ever had an asthma attack or severe allergic reaction after taking aspirin or an NSAID.

    Ask a doctor or pharmacist if this medicine is safe to use if you have:

    • liver or kidney disease or

    • if you drink 3 or more alcoholic drinks per day.

    If you are pregnant, you should not take ibuprofen unless your doctor tells you to. Taking an NSAID during the last 20 weeks of pregnancy can cause serious heart or kidney problems in the unborn baby and possible complications with your pregnancy.

    Ask a doctor before using this medicine if you are breastfeeding.

    Advil Sinus Congestion & Pain is not approved for use by anyone younger than 12 years old.

    You May Like: What Is The Best Natural Antibiotic For Sinus Infection

    Advil Cold & Sinus Warnings/precautions:

    Increased risk of severe stomach bleeding . History of GI disorders . Increased risk of heart attack or failure, and stroke. Hypertension. Heart disease. Recent stroke. Liver cirrhosis. Renal disease. Asthma. Thyroid disease. Diabetes. GI or urinary obstruction. Reevaluate if fever persists or worsens > 3 days or nasal congestion lasts > 7 days. Elderly. Pregnancy : not recommended. Nursing mothers.

    What To Do If You Miss A Dose Of Advil Cold/sinus

    Advil Sinus Congestion &  Pain Relief (50 Count Packets), Non
    • Keep all medicine out of the reach of children. Never share your medicine with anyone.

    • Take a dose as soon as you remember. If it is almost time for your next dose, wait until then and take a regular dose. Do not take extra medicine to make up for a missed dose.

    • Ask your pharmacist, doctor, or health caregiver about the best way to dispose of any outdated medicine or medicine no longer needed.

    Recommended Reading: Walgreens Sinus Congestion And Pain

    Also Check: What Medicine For Sinus Congestion

    Popular Articles
    Related news